Thunderstorm Wind, Bowie
- When
- June 26, 10:45 AM CST
- Where
- Bowie County, 2.07 mi N of New Boston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.480, -94.420
Numerous trees downed across Bowie County.
A quasi-linear convective system (QLCS) advanced east southeastward into the Ark-La-Tex and Lower Mississippi Valley on June 26th. Ahead of the QLCS, the environment was characterized by MLCAPE values over 2500 J/kg, but deep-layer vertical shear remained relatively weak at only 10-20 knots and mostly unidirectional.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A quasi-linear convective system (QLCS) advanced east southeastward into the Ark-La-Tex and Lower Mississippi Valley on June 26th. Ahead of the QLCS, the environment was characterized by MLCAPE values over 2500 J/kg, but deep-layer vertical shear remained relatively weak at only 10-20 knots and mostly unidirectional. Coupled with anomalously high precipitable water values in excess of 2 inches, the primary severe threat was from wet microbursts, in addition to damaging wind gusts from QLCS outflow. As a result, several reports of damaging wind gusts were recorded across East and Northeast Texas along the advancing QLCS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 10:41 AM CST, 4 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1141 AM CDT Wed Jun 26 2024
...New UPDATE...
.UPDATE...
Issued at 1141 AM CDT Wed Jun 26 2024
Quite a few changes needed to the forecast this morning, as an
expansive MCS that originated over NE OK/SW MO/NW AR early this
morning that intensified some as it has tapped diurnal heating
across extreme SE OK/Wrn AR. Only the HRRR has initialized well on
the current convection, as the other hi-res progs are much too
slow with the convection development and its spread through the
region late this morning through the afternoon. This convection
has largely been driven along a weak shortwave trough sliding SE
along the Ern periphery of the upper ridging centered over Srn NM
just W of ELP, in an area of slightly stronger 0-6km shear of
30-40kts. The latest mesoanalysis depicts the shear dropping off
farther S into NE TX/Srn AR (but a bit stronger along its Wrn
flank over NCntrl TX), although it is encountering stronger
heating and dewpoints in the mid/upper 70s which has resulted in
SBCapes of 3000-3500 J/kg. Thus, the HRRR's solution in
maintaining convection as it shifts S through the region this
afternoon seems justified, with the potential for strong to at
time severe convection possible with damaging winds the primary
threat.
Have updated the forecast to increase pops significantly to likely
over much of the region, with high chance pops across the Srn
sections of Deep E TX into Cntrl LA. This MCS has also generated a
strong cold pool in its wake, with temps having fallen into the
upper 60s/lower 70s, which should translate S through the
area during the afternoon. Thus, have cancelled the Heat Advisory
for Red River County Texas, McCurtain County OK, and the northern
sections of SW AR as these storms currently or shortly bear down
over these areas. Farther S, very limited mixing and strong
heating should result in at least a brief period of enhanced Heat
Risk before the storms arrive, with heat indices ranging from
105-109 degrees. Have left the Advisory as is elsewhere although
this will likely be trimmed back/cancelled early with the passage
of the convection.
Have also lowered max temps across the Nrn zones this afternoon,
although some recovery is expected once the rains end by early
afternoon. Did lower temps a tad even farther S, given the
imminent arrival of the convection, as well as the extensive
stratocu cigs along/S of I-20.
Thank you WFO LZK for coordination this morning. Zone update
already out...grids will be available shortly.
15
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 356 AM CDT Wed Jun 26 2024
Drier conditions will return Friday and Saturday, as the center of
the upper ridge moves back over the region. Additional heat
products will be likely, as afternoon highs will return into the
mid 90s to around 100 degrees.
Upper ridging will remain in place on Sunday and Monday, but the
center of the ridge will slide westward over North Texas. Long
range models are suggesting there could be enough weakness over
the region for some widespread convection to develop with daytime
heating. But, these chances look to diminish as we move into the
middle portions of next week, as the center of the ridge shifts
back over the region. Despite the rain chances, it still looks
like hot and humid conditions will continue. Additional heat
products will be likely with afternoon highs remaining in the mid
90s to near 100 degrees.
&&
.AVIATION...
(12Z TAFS)
Issued at 602 AM CDT Wed Jun 26 2024
Given much greater confidence, I have expanded SHRA and TSRA
coverage into the afternoon, as it still looks like a disturbance
will move into the region. Skies will remain mostly VFR during
this timeframe, before some MVFR CIGS settle in begin this rain
past 27/09z.
/44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 77 95 78 / 60 40 20 10
MLU 97 73 92 74 / 60 50 30 0
DEQ 92 73 93 73 / 80 30 10 0
TXK 95 75 95 77 / 60 40 10 0
ELD 94 71 91 72 / 60 30 10 0
TYR 95 77 97 78 / 40 30 10 0
GGG 95 76 95 77 / 60 30 10 0
LFK 96 77 95 76 / 40 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...15
LONG TERM....20
AVIATION...44Hazardous Weather Outlook National Weather Service Shreveport LA 454 AM CDT Wed Jun 26 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 454 AM CDT Wed Jun 26 2024 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... .DAY ONE...Today and tonight. A Heat Advisory remains in effect for the entire Four State Region today. High humidity, combined with afternoon temperatures ranging from the mid 90s to near 100 degrees, will result in heat index values between 105 to 109 degrees. In addition to the heat, widespread showers and thunderstorms are expected to return to the region during the afternoon and evening hours. These storms could produce some strong wind gusts and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rain chances may linger across portions of the region on Thursday, but dry conditions will return across the region Friday and Saturday. However, widespread rain chances will return on Monday, followed by a return of drier conditions on Tuesday. Despite possible periods of rain between Thursday and early next week, more heat headlines will be likely during this period, as heat index values are expected return to over 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 20
Special Weather Statement
National Weather Service Shreveport LA
955 AM CDT Wed Jun 26 2024
ARZ051-OKZ077-261600-
Howard AR-McCurtain OK-
955 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HOWARD AND NORTHERN
MCCURTAIN COUNTIES THROUGH 1100 AM CDT...
At 954 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oliver to near Daisy. Movement was south
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wickes, Athens, Plunketville, Rufe, Smithville, Hochatown, Watson,
Battiest, Pickens, Mount Herman, Sherwood, Slim, Bethel, and Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 9446 3430 9447 3430 9426 3436 9425
3435 9394 3433 9393 3430 9393 3423 9424
3429 9426 3429 9447 3419 9447 3404 9516
3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 1454Z 355DEG 33KT 3489 9426 3451 9580
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Shreveport LA
1036 AM CDT Wed Jun 26 2024
ARZ050-051-059-060-OKZ077-TXZ096-097-261630-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-
1036 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LITTLE RIVER...
NORTHWESTERN HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...
NORTHWESTERN BOWIE AND RED RIVER COUNTIES THROUGH 1130 AM CDT...
At 1035 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Wickes to near Hugo Lake
State Park. Movement was south at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Queen, Nashville, Clarksville, Mineral Springs, Dierks, Horatio,
Foreman, Umpire, Idabel, Broken Bow, Bogata, Lockesburg, Wilton,
Tollette, Winthrop, Gillham, Ben Lomond, Corinth, Arkinda, and Center
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3419 9392 3418 9382 3401 9382 3401 9377
3379 9373 3346 9530 3391 9528 3390 9528
3389 9527 3396 9523 3394 9516 3405 9516
3419 9445 3419 9425 3423 9424 3430 9394
TIME...MOT...LOC 1535Z 351DEG 43KT 3426 9445 3406 9531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHPreliminary Local Storm Report
National Weather Service Shreveport LA
1114 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Tstm Wnd Gst 6 SW Idabel 33.83N 94.88W
06/26/2024 M60 MPH McCurtain OK Mesonet
A 60 mph wind gust was measured at the
Idabel Mesonet station.
&&
15Special Weather Statement
National Weather Service Shreveport LA
1130 AM CDT Wed Jun 26 2024
ARZ050-051-059-060-070-TXZ097-261730-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
1130 AM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHERN MILLER...CENTRAL SEVIER...HOWARD AND EAST
CENTRAL BOWIE COUNTIES THROUGH 1230 PM CDT...
At 1128 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Lockesburg, or 8 miles northwest of Mineral Springs,
moving southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texarkana, Hope, De Queen, Ashdown, Nashville, Mineral Springs,
Dierks, Lockesburg, Emmet, Wilton, Blevins, Perrytown, Tollette,
Fulton, Washington, Ogden, Ben Lomond, Corinth, Mandeville, and
Center Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3418 9382 3401 9382 3401 9375 3398 9365
3396 9362 3395 9353 3396 9348 3394 9346
3353 9348 3348 9362 3348 9372 3346 9374
3344 9373 3333 9404 3403 9438 3419 9393
TIME...MOT...LOC 1628Z 333DEG 38KT 3394 9405
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe Shreveport radar (KSHV), 127 km away, was scanning. The volume nearest the first event began at 16:45 UTC.
12 thunderstorm wind. Local standard time, as filed.
Numerous trees downed across Bowie County.
Numerous trees and power lines downed on Highway 77 approximately 6 miles west of Douglassville.
A few buildings in Jefferson sustained roof removal due to high winds.
Tree downed on Highway 43 approximately 5 miles southwest of Tatum.
Trees downed on FM 2089 south of Overton.
Multiple trees downed in Henderson.
Multiple trees downed in Central Heights and Garrison.
Tree downed near the intersection of FM Road 343 and Highway 69.
A large tree downed at SFA Gardens.
Multiple trees downed in Chireno.
Two trees downed near the intersection of Highway 87 North and Telephone Road.
Trees downed in and around Lufkin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196917, 1196916, 1196935, 1196921, 1196927, 1196928, 1196931, 1196929, 1196936, 1196930, 1196932, 1196933.